Jump to content

what do you guys think???


bamagirl
 Share

Recommended Posts

Am I the only one who doesn't faint? My problems all revolve around these tachy surges. I get them and then I have migraines and nausea for days. These episodes are getting worse and more frequent. I drink more and more water and eat tons of salt and I still get the surges. I even get the surges when my bp is normal, then afterwards it shoots up. I feel alone and don't know what to do to make it better and I don't understand why it is worse now than ever. My vision is also terrible. My head feels like it is spinning all the time but my brain mri is normal. Can anyone else tell me what is happening and what the good docs are saying about it? If my plasma normetanephrines and metanephrines are high, that should mean that my body is releasing adrenaline, right? If so, what helps with that? And does this get better in time because mine are getting more frequent and more severe!! B)

Link to comment
Share on other sites

Hi, I have never fainted once. I have had near syncope episodes, but have never actually fainted. Like you, I also get surges while my bp remains normal, I'm not sure what causes them, but I'm sure others here experience the same thing. I get the dizziness, etc. and have also had a normal brain MRI. I guess this is just all part of having POTS...aren't we lucky B) ?!

Are you taking any meds?? I am taking Toprol XL which has helped with some symptoms, but has lowered my bp a bit, that's why it's important to keep up with salt and fluids. If you are still feeling aweful I would call and get an appointment with your doc, esp. if these are new symptoms for you. Wish I could have been more of a help. Hope you feel better soon!

Jacquie

Link to comment
Share on other sites

Hi,

I don't faint either. I have the surges also. Had them all day yesterday, tachy off and on all day even with 3 doses of betablockers and then I had surges from about 3:00 am till 6:00 a.m. Times I get them off and on all day. Feel them from the pit of my stomach up into my head and of course the heart gets affected also. It comes not matter what my b/p is normal, low or high. I feel tired and headachy for a day or two after. My head feels full. That after the adrenaline hits feeling is nasty. It's not picky that's for sure.

I have not found anything to really help them either. I take a bb but unless I really up the dose, this amt. won't do much, blocks a little bit of the adrenaline. Any more bb and I'll be asleep all the time B)

My cardio had my try some ssri but I could not tolerate the side effects. So I really don't know if one of them would have helped the surges like he thought they would. Maybe if I get bold again I will try.

I just said to my hubby last night that I feel like I am getting worse. The episodes are more frequent and sometimes many,many times a day. He reassures me this is just a bad time, my cardio says the same.

So let's hold on together, we'll get through this. O.k?

Hope you are feeling better. B)

Link to comment
Share on other sites

I have nonfainting POTS. While I am happy that I am not a fainter, I am sometimes amazed that I can feel so bad and still remain conscious!

I don't know what kind of doctor(s) you have seen to get help with your symptoms but I hope you can get to one that knows about POTS and what meds might work for you to make your life more comfortable.

Link to comment
Share on other sites

I'm 41 and I can count my full out faints on one hand. I have POTS and NCS -- you don't need to actually faint to have the diagnosis. Nina

Link to comment
Share on other sites

If your BP is ok, and you 'just' get tachy with arenal surges, shouldn't betablockers help? They block adrenalin production, don't they? And they woulde slow your hr as well? I'm sure it's more complicated than that, but I think the essential principle is right...anyone care to expand? (I don't really 'do' medicine, as a medieval english scholar!)

Link to comment
Share on other sites

I was sick for a very long time and never fainted till August. I do not faint frequently. I avoid those things that have caused the few I've had. My surges are much worse now too and my weakness, so I'm not sure what's going on. Wish I could help. I would be very happy to leave the fainter section and never see it again. morgan

Link to comment
Share on other sites

Even with beta blockers I get the surges throughout the day. Probably 20 times a day on average.

As I have gotten older, I faint less. My doctor says because our vessels in our legs don't constrict when we stand like someone who doesn't have POTS, the vessels spasm. When this starts our body releases lots of different chemicals in our brains because our heartrate and blood pressure are all over the place. Labile autonomic system he calls it. You would think after 12 years of this I would be used to it and think of it as "normal" but I still struggle.

Be glad you are not a fainter.

Dawn

Link to comment
Share on other sites

I know exactly how you feel bamagirl. I too have many of the symptoms that are plaguing you. My symptoms were getting worse until I starting exercising more and taking my medications on a regular basis. I have come close to fainting on several occasions but have managed to stay conscious. Nausea, dizziness, and migraines also accompany my dysautonomia. One thing to keep in mind is that when your heart starts surging, anxiety can also play a role in greatly prolonging the palpitation attack. My doctor and I have discovered that a mild anxiety fighter like Klonopin (clonazepam) can make a noticeable difference, along with a beta-blocker like Inderal (propranolol) or Toprol xl. I live in Alabama and recieve little if any consolidation or support since very few people seem to understand the condition. If you live anywhere close to Shelby County I can recommend my Cardiologist who has done much to help me.curtis_07@bellsouth.net :(

Link to comment
Share on other sites

I've never fainted either..... I think in my life Ihave faintd 2 times.....

I get the tachy problems and hydration issues though

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...